# SDR AC2A072781

- Difficulty date: January 30, 2001
- Submitted: May 7, 2001
- Operation: General aviation
- Aircraft: N21460
- Make and model: Bell 206B-3
- Aircraft serial: 4075
- Aircraft time: 7,780 hours
- Engine: Allsn 250C*
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Spline Adapter
- Part number: 23039791
- Part serial: 65856
- Condition: Corroded
- Location: Compressor
- Part time: 1,562 hours
- Component: Compressor, 6890550
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

COMPRESSOR WAS REMOVED TO FACILITATE GEARBOX MAINTENANCE. SPLINE ADAPTER WEAR WAS CHECKED WITH GO-NO-GO GAUGE AND WAS FOUND TO BE WORN. SPLINE ADAPTER WAS REMOVED AND WAS FOUND TO HAVE A RING OF CORROSION PITTING AROUND OUTSIDE CIRCUMFRENCE OF ADAPTER .650 INCH FORWARD OF AFT END OF ADAPTER. LOCATION OF CORROSION IS AT THE POINT WHERE THE ADAPTER SEATS INTO THE IMPELLER AT THE JUNCTION OF THE AFT END OF THE IMPELLER AND THE ADAPTER. CORROSION IS AT THE SAME LOCATION WHERE A PREVIOUS SPLINE ADAPTER FAILED HERE AT CHEVRON RESULTING IN AN IN FLIGHT ENGINE FAILURE AND UNSCHEDULED LANDING. SPLINE ADAPTER FIT AND INSTALLATION WAS IN ACCORDANCE WITH MAINTENANCE INSTRUCTIONS.   SPLINE ADAPTER WAS REPLACED. COMPRESSOR I
